Alert archive / Missouri / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 218, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Aug 18, 2005, 10:02 PM CDT for Knox County, Missouri. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 18, 2005, 10:02 PM CDT (03:02 UTC)
- Expired
- Aug 18, 2005, 10:45 PM CDT
- In force
- 43 min
- Issued by
- NWS St. Louis, MO
- Area
- Counties, with a storm outline in the text
County Knox County, MO
The radar
The Quad Cities radar (KDVN), 208 km from the middle of the area, began a volume at 03:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 18, 5:35 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 3.0 hours before the alert went out and 213 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1586 J/kg
- Mixed-layer CIN
- -8 J/kg
- Mixed-layer LCL
- 1536 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 80 m²/s²
- 0-3 km storm-relative helicity
- 165 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 4.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KLSX 190305 SVRLSX MOC103-190345- /O.NEW.KLSX.SV.W.0218.050819T0302Z-050819T0345Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE ST LOUIS MO 1002 PM CDT THU AUG 18 2005 THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... KNOX COUNTY IN NORTHEAST MISSOURI * UNTIL 1045 PM CDT * AT 958 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED 16 MILES WEST OF EDINA...OR ABOUT 6 MILES SOUTHEAST OF KIRKSVILLE...AND MOVING EAST AT 40 MPH. * LOCATIONS IMPACTED INCLUDE... EDINA GREENSBURG COLONY KNOX CITY BARING SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. LAT...LON 4030 9234 4003 9235 4003 9196 4030 9197 $$ GKS
2 follow-up statements
000 WWUS53 KLSX 190325 SVSLSX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE ST LOUIS MO 1025 PM CDT THU AUG 18 2005 MOC103-190345- /O.CON.KLSX.SV.W.0218.000000T0000Z-050819T0345Z/ KNOX MO- 1025 PM CDT THU AUG 18 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 1045 PM CDT FOR KNOX COUNTY... AT 1024 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH OVER GREENSBURG... MOVING NORTHEAST AT 40 MPH. LOCATIONS NEAR THE PATH OF THE SEVERE THUNDERSTORM INCLUDE... BARING AND GREENSBURG. SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH... DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. LAT...LON 4030 9234 4003 9235 4003 9196 4030 9197 $$ GKS
000 WWUS53 KLSX 190345 SVSLSX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE ST LOUIS MO 1045 PM CDT THU AUG 18 2005 MOC103-190355- /O.CAN.KLSX.SV.W.0218.000000T0000Z-050819T0345Z/ KNOX MO- 1045 PM CDT THU AUG 18 2005 ...THE SEVERE THUNDERSTORM WARNING FOR KNOX COUNTY IS CANCELLED... THE STORM WHICH PROMPTED THE WARNING HAS MOVED NORTH OF THE COUNTY. ADDITIONAL STRONG THUNDERSTORMS ARE POSSIBLE...AND A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT. LAT...LON 4030 9234 4003 9235 4003 9196 4030 9197 $$ GKS
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 18, 4:25 PM CDT, 5 hours 37 minutes earlier.
Area forecast discussion, Aug 18, 4:25 PM CDT, 5 hours 37 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ST LOUIS MO 425 PM CDT THU AUG 18 2005 .DISCUSSION... QUICK DISCUSSION THIS MORNING DUE TO ACTIVE WEATHER IN CENTRAL MISSOURI. HAVE MADE FEW ADJUSTMENTS TO THE OVERALL FORECAST EXCEPT FOR THE FIRST PERIOD. SMALL SCALE WARM ADVECTION TYPE THUNDERSTORM COMPLEX FORMED OVER WESTERN MISSOURI OVERNIGHT AND HAVE TRACKED EASTWARD ON THE NOSE OF THE LLJ THIS MORNING. RUC SEEMS TO BE PICKING UP ON THIS FORCING VERY WELL...AND IT PETERS OUT BETWEEN 12Z AND 15Z THIS MORNING. HAVE THEREFORE INCLUDED LIKELY POPS OVER THE FIRST TIER OF WESTERN COUNTIES IN CENTRAL MISSOURI THIS MORNING AND TAPERED BACK TO CHANCES ACROSS REST OF THE CWFA. HOT AND HUMID CONDITIONS ELSEWHERE AND OTHERWISE FOR TODAY AND FRIDAY AS WERE FIRMLY ENTRENCHED IN THE WARM SECTOR AGAIN. DEWPOINTS HAVE CLIMBED BACK INTO THE 70S PRETTY UNIFORMLY ACROSS THE AREA. LEFTOVER CONVECTIVE DEBRIS FROM THIS MORNING STUFF WILL KEEP US A BIT COOLER THIS MORNING...BUT THINK WELL WARM UP PRETTY QUICKLY ONCE IT MOVES OUT THIS AFTERNOON. 850MB TEMPS FORECAST IN THE LOW 20S ACROSS THE AREA SHOULD ALLOW WARMUP INTO THE MID 90S IN MOST LOCATIONS. MDLS STILL INDICATING SOME KIND OF CONVECTIVE ACTIVITY TONIGHT UP NORTH IN NORTHEAST MISSOURI/WEST CENTRAL ILLINOIS. IN ASSOCIATION WITH THE LLJ. STILL SOME RUN-TO-RUN CONSISTENCY PROBLEMS...SO DONT FEEL GOOD ENOUGH ABOUT RAIN CHANCES TO GO LIKELY YET. FRIDAY STILL LOOKS TO BE THE HOTTEST DAY OF THE WEEK WITH 850MB TEMPS JUMPING INTO THE 22 TO 24C RANGE. HAVE HUNG ONTO OUR MID AND UPPER 90S. HEAT ADVISORY MAY STILL BE NECESSARY...THEN AGAIN...IF PRECIP FORMS IN ILLINOIS LATE TONIGHT OR EARLY FRIDAY MORNING WE COULD HAVE LOW LEVEL BOUNDARIES FLOATING AROUND WHICH WILL BE A GOOD FOCUS FOR CONVECTION FRIDAY AFTERNOON. AGREED WITH SURROUNDING OFFICES TO WAIT AND SEE ONE MORE FORECAST CYCLE BEFORE MAKING A DECISION ON ISSUING AN ADVISORY. MDLS HAVE SPED UP THE FROPA SLIGHTLY...BRINGING FRONT INTO CENTRAL AND EASTERN MISSOURI BY 18Z SATURDAY RATHER THAN BY 00Z. THIS WOULD BE GOOD IN THAT ITLL LIMIT OUR SEVERE WEATHER CHANCES IF ATMOSPHERE CANT DESTABILIZE ENOUGH IN THE AFTERNOON HEAT...BUT ON THE OTHER HAND IT MIGHT ALSO LIMIT OUR CHANCES FOR RAIN...WHICH WE STILL DESPERATELY NEED. MANY THANKS FOR COORDINATION EFFORTS FROM SURROUNDING WFOS THIS MORNING. && .LSX WATCHES/WARNINGS/ADVISORIES... MO...NONE. IL...NONE. && CARNEY
Hazardous weather outlook, Aug 18, 3:30 PM CDT, 6 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 330 PM CDT THU AUG 18 2005 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-191100- ADAMS IL-AUDRAIN-BOND IL-BOONE-BROWN-CALHOUN IL-CALLAWAY-CLINTON IL- COLE-CRAWFORD-FAYETTE IL-FRANKLIN-GASCONADE-GREENE IL-IRON-JEFFERSON- JERSEY IL-KNOX-LEWIS-LINCOLN-MACOUPIN IL-MADISON-MADISON IL-MARION- MARION IL-MONITEAU-MONROE-MONROE IL-MONTGOMERY-MONTGOMERY IL-OSAGE- PIKE-PIKE IL-RALLS-RANDOLPH IL-REYNOLDS-SHELBY-ST CHARLES- ST CLAIR IL-ST FRANCOIS-ST LOUIS-ST LOUIS CITY-STE GENEVIEVE-WARREN- WASHINGTON-WASHINGTON IL- 330 PM CDT THU AUG 18 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF CENTRAL AND EASTERN MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TONIGHT THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS TONIGHT MAINLY NORTH OF AN INTERSTATE 70 LINE. THE PRIMARY THREAT FOR SEVERE WEATHER WILL BE DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY HOT AND HUMID CONDITIONS ARE EXPECTED ON FRIDAY WITH HIGHS IN THE MIDDLE AND UPPER 90S AND HEAT INDEX READINGS IN THE 100 TO 110 DEGREE RANGE. THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS AHEAD OF THE NEXT COLD FRONT ON FRIDAY NIGHT. THE PRIMARY THREAT OF SEVERE WEATHER FROM THESE STORMS WILL BE DAMAGING WINDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NECESSARY TONIGHT.
In the hours before
Special weather statement, Aug 18, 5:47 PM CDT, 4 hours 15 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ST LOUIS MO 547 PM CDT THU AUG 18 2005 ILZ095>097-MOZ018>019-026>027-034>036-042-190500- ADAMS-BROWN-PIKE-AUDRAIN-KNOX-LEWIS-MARION-MONROE-PIKE-RALLS- SHELBY- 547 PM CDT THU AUG 18 2005 ...THE NATIONAL WEATHER SERVICE HAS ISSUED SEVERE THUNDERSTORM WATCH 731 IN EFFECT UNTIL 12 AM CDT FOR THE FOLLOWING AREA... IN ILLINOIS THIS WATCH INCLUDES 3 COUNTIES IN WEST CENTRAL ILLINOIS ADAMS IL... BROWN IL... PIKE IL... IN MISSOURI THIS WATCH INCLUDES 8 COUNTIES IN CENTRAL MISSOURI AUDRAIN... IN NORTHEAST MISSOURI KNOX... LEWIS... MARION... MONROE... PIKE... RALLS... SHELBY... THIS INCLUDES THE CITIES OF...BOWLING GREEN...HANNIBAL... MEXICO AND QUINCY.
The office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 18, 11:06 PM CDT | Severe Thunderstorm Warning | LSX | Lewis | 40 min |
| Aug 19, 6:57 PM CDT | Severe Thunderstorm Warning | LSX | Marion, Shelby | 50 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.